MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ACTIS COLLARED HIGH SIZE 8; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US ACTIS COLLARED HIGH SIZE 8; HIP FEMORAL STEM
Catalog Number 101012080
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that patient underwent a left total hip on (b)(6) 2025.During the procedure, the 8 high offset stem was open and one of the inner packages was never sealed or sterilized.It could be seen on the package that one side was never "pressed closed;" it was just left wide open.The stem did not enter the sterile field.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿it was reported that the 8 high offset stem was open and one of the inner packages was never sealed or sterilized.They can see on the package that one side was never "pressed closed", it was just left wide open.It will be having office send back the stem and packaging asap¿.The actis collared high size 8 (lot.4800140) returned to depuy synthes for evaluation.The complaint unit was forwarded to the manufacturing site for further evaluation.Visual inspection of the returned device found that the outer pouch (secondary sterile barrier) wasn¿t vacuum sealed; the pouch does not have any evidence of heat sealed application to it.However, even if the integrity of the secondary barrier seal was compromised, it would be expected that the inner packaging would not be appreciably contaminated as microbial bioburden on packaging is primarily introduced through direct contact (handling).As such, whilst there is additional risk of introducing contamination to the surgical suite as a result of the secondary sterile barrier being compromised, the risk should be considered low.The manufacturing investigation confirmed that the reported condition was attributable to a manufacturing issue related to human error due to breakdown in visual inspection of the outer pouch.The overall complaint was confirmed as the observed condition of the actis collared high size 8 would contribute to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance" activities.Device history lot: a manufacturing record evaluation was performed for the finished device [101012080 /4800140] and no non-conformances or manufacturing irregularities were identified.However an nc was raised to address the reported issue.Device history batch: null.Device history review : a manufacturing record evaluation was performed for the finished device [101012080 /4800140] and no non-conformances or manufacturing irregularities were identified.However an nc was raised to address the reported issue.Added: d4 (expiry date), h4.Corrected: d4 (primary udi), h3.

Brand Name
ACTIS COLLARED HIGH SIZE 8
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22439269
Report Number1818910-2025-11589
Device Sequence Number14610526
Product Code MEH
UDI-Device Identifier10603295380603
UDI-Public(01)10603295380603(17)340430(10)4800140
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101012080
Device Lot Number4800140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown